Digestive Disorders / Gastroenterology Expert Forum
High Albumin, High Bilirubin
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

High Albumin, High Bilirubin

I am a healthy 50 year old female who doesn't smoke or drink.  I have had a recent blood test and the results have come back with an elevated albumin count (5.0) and an elevated bilirubin count (2.2).  All other liver functions where within the normal range.  The only thing I have done different this year was to take a daily dose of 70 mg of Adipex.  Could this have caused these changes and if so what can I do to help my liver?
Related Discussions
233190_tn?1278553401
The elevated albumin count is only mildly elevated - I would repeat this test to ensure it wasn't a lab error.  Volume depletion or dehydration can lead to high albumin levels as well.

As for the elevated bilirubin count - there are many causes.  If the other liver enzymes are normal, it is unlikely to be a serious liver disease.  I would consider a liver ultrasound to evaluate for any liver or gallbladder disease as well as periodically rechecking the liver enzymes (i.e. every 6 months for 12-18 months).

If everything is normal except the bilirubin, you may want to consider Gilbert's disease - a normally benign genetic disorder of bilirubin metabolism.  There is usually no treatment for this.  You may want to discuss the evaluation and this condition with your personal physician.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Thanks,
Kevin, M.D.
0 Comments
Blank
Avatar_f_tn
A related discussion, albumin was started.
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank